Alert archive / Colorado / Special Weather Statements in 2017
Special Weather Statement, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this special weather statement at Aug 1, 2017, 6:20 PM MDT for Sedgwick County, Colorado. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2017, 6:20 PM MDT (00:20 UTC)
- Expired
- Aug 1, 2017, 6:45 PM MDT
- In force
- 25 min
- Issued by
- NWS Denver/Boulder, CO
County Sedgwick County, CO
The radar
The Goodland radar (KGLD), 155 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 0.3 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 3513 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
750 WWUS85 KBOU 020020 SPSBOU Special Weather Statement National Weather Service Denver CO 620 PM MDT TUE AUG 1 2017 COZ050-051-020045- Phillips County CO-Sedgwick County CO- 620 PM MDT TUE AUG 1 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PHILLIPS AND EASTERN SEDGWICK COUNTIES UNTIL 645 PM MDT... At 619 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles northwest of Venango, or 10 miles southeast of Julesburg, moving south at 40 mph. Wind gusts of 50 to 55 mph, along with pea sized hail and heavy rainfall will be possible with this storm. Locations impacted include... Holyoke, Amherst, Pleasant Valley and Sixteen-Mile Corner. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4054 10231 4094 10225 4097 10205 4054 10205 TIME...MOT...LOC 0019Z 347DEG 37KT 4088 10212 $$ KRIEDERMAN
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Aug 1, 3:07 PM MDT, 3 hours 13 minutes earlier.
Area forecast discussion, Aug 1, 3:07 PM MDT, 3 hours 13 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 307 PM MDT Tue Aug 1 2017 .SHORT TERM...(This evening through Wednesday) Issued at 234 PM MDT Tue Aug 1 2017 GOES satellite showing increasing mid and low level moisture from a shortwave moving around the upper high parked over the Great Basin. This feature will move south into the NE plains early Wednesday. Model guidance has slight differences in placement of the best energy but expect some early morning showers over portions of the NE overnight with increased lift from mid level feature. Conditions may be too stable for convection but brief light rain and gusty winds will be possible. Elsewhere, PW values have decreased through the day as drier NNW flow dominates the central mountains. Diurnal convection will be possible over the higher terrain this late afternoon and evening. With conditions more dry than previous days expect main hazards to be gusty outflow winds, brief light to moderate rain and lightning. Overnight temperatures will be slightly more mild with lows in the mid to upper 50s under partly cloudy skies. Wednesday will see increased activity with a weak shortwave early in the day and a cold front by the end. The upper ridge will be over the Great basin with perturbations in the flow moving around it into the region. PW values will increase to above 1 inch on the plains by the late evening hours as moisture and lift pick up due to increased frontogenesis ahead of the cold front. The front is currently expected to reach the CO/WY border around 00z Thursday. Isolated to scattered storms will be possible Wednesday afternoon. Model soundings show decent lapse rates with increase cloud cover by the afternoon and evening. Main hazards will be brief moderate to heavy rain, lightning and gusty winds. Temperatures will continue to be average with highs in the mid 80s. .LONG TERM...(Wednesday night through Tuesday) Issued at 305 PM MDT Tue Aug 1 2017 West-northwesterly flow aloft will dominate the CWA Wednesday night through Friday night. An upper trough will move southeastward across the upper mid west and western Great Lakes Wednesday night bringing a cold front to the CWA before 12Z Thursday morning. The synoptic scale energy is benign for the CWA all five periods. The low level wind fields show a decent cold front to move into and across the CWA Wednesday night. Upslope winds are progged Wednesday overnight and Thursday. Thursday night through Friday, the wind fields show normal diurnal trends for the forecast area. Precipitable water amounts generally range from about 0.50 inch west to 1.10 inch east all five periods. Dew point readings are progged in the mid 30s to lower 50s all five periods. For CAPE, the is some over the Palmer Ridge and more over the mountains and foothills Wednesday evening. Behind the front on Thursday, the only CAPE progged is over the high country with nothing over the plains. There are higher CAPE values around the CWA on Friday, especially over the eastern half of the CWA. The QPF fields have a tad of measurable rainfall over the CWA Wednesday night. On Thursday, there is tad in the mountains, but nothing on the plains. There is very little QPF Thursday night and Friday. There is some over the northeast corner Friday evening. For pops, "chance"s look good Wednesday evening. On Thursday, "chance"s look good for the high county, but lower to none on the stable post-frontal plains. "slight chance"s should suffice for the CWA late day Friday. For temperatures, Thursday's highs are down 5-9 C from Wednesday's highs. Friday's readings warm up some 4-9 C from Thursday's. For the later days, Saturday through Tuesday, models keep weak northwesterly flow aloft for the CWA Saturday into Monday but the upper ridge axis does move towards the east through the weekend. By Tuesday, the upper ridge flattens somewhat with weak upper troughing over the western United States. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 234 PM MDT Tue Aug 1 2017 VFR conditions are expected for the next 24 hours. Easterly winds will increase this evening then transition to drainage after 05z and continue through 14z. Isolated development over the higher terrain could push some outflow over area airports with gusts up to 25 mph. Will keep thunder out of the TAFs due to low confidence in development making it to area airports this afternoon. Increased chances exist for convection Wednesday afternoon with winds moving NE and cloud decks decreasing to 120. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Bowen LONG TERM...RJK AVIATION...Bowen
Hazardous weather outlook, Aug 1, 10:33 AM MDT, 7 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1033 AM MDT Tue Aug 1 2017 COZ030>051-021645- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1033 AM MDT Tue Aug 1 2017 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Drier air over the region today with temperatures in the mid 80s on the plains. Isolated thunderstorms wills till be possible over the higher terrain and far NE plains by late afternoon. Main hazards will be brief moderate rain, gusty winds and lightning. Continued chances for thunderstorms over the NE plains through the overnight hours with low temperatures getting into the upper 50s. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Increased thunderstorm activity possible Wednesday late afternoon and evening over the plains. Changes are expected on Thursday as a cold front moves into Colorado from the north. Temperatures will be cooler with highs in the 70s across the plains. There will still be a slight chance of thunderstorms, mainly over the mountains and near the eastern border. From Friday through Sunday, temperatures will be a bit warmer again along with a low level of thunderstorm activity. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
In the hours before
Special weather statement, Aug 1, 5:33 PM MDT, 47 minutes before
Special Weather Statement
National Weather Service Denver CO
533 PM MDT TUE AUG 1 2017
COZ038-043-020000-
Central and South Weld County CO-
Larimer County Below 6000 Feet/Northwest Weld County CO-
533 PM MDT TUE AUG 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WELD COUNTY UNTIL
600 PM MDT...
At 533 PM MDT, Doppler radar was tracking a strong thunderstorm over
Ault, or 11 miles north of Greeley, moving south at 15 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Greeley, Windsor, Eaton, Severance, Ault, Pierce, Lucerne,
Barnesville and Gill.
LAT...LON 4059 10457 4058 10459 4058 10463 4052 10463
4052 10452 4046 10446 4040 10491 4064 10487
4066 10476 4067 10464
TIME...MOT...LOC 2333Z 350DEG 14KT 4058 10474
KRIEDERMANSpecial weather statement, Aug 1, 6:20 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Denver CO 620 PM MDT TUE AUG 1 2017 COZ050-051-020045- Phillips County CO-Sedgwick County CO- 620 PM MDT TUE AUG 1 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PHILLIPS AND EASTERN SEDGWICK COUNTIES UNTIL 645 PM MDT... At 619 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles northwest of Venango, or 10 miles southeast of Julesburg, moving south at 40 mph. Wind gusts of 50 to 55 mph, along with pea sized hail and heavy rainfall will be possible with this storm. Locations impacted include... Holyoke, Amherst, Pleasant Valley and Sixteen-Mile Corner. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4054 10231 4094 10225 4097 10205 4054 10205 TIME...MOT...LOC 0019Z 347DEG 37KT 4088 10212 KRIEDERMAN
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 2:50 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 25 min |
| Aug 2, 3:19 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 26 min |
| Aug 2, 3:36 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 39 min |
| Aug 2, 3:43 PM MDT | Flash Flood Warning | BOU | Washington | 2 hr |
| Aug 2, 3:45 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 45 min |
| Aug 2, 3:58 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Phillips | 47 min |
| Aug 2, 4:00 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Phillips, Sedgwick | 45 min |
| Aug 2, 4:20 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 40 min |
| Aug 2, 4:42 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 32 min |
| Aug 2, 4:45 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Phillips | 29 min |
| Aug 2, 4:59 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 30 min |
Nearby
Special Weather Statements in Colorado, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.